Any Non-Ototoxic Athlete's Foot Treatments, Good for Tinnitus/Hyperacusis Sufferers?

Discussion in 'Support' started by Jaysterk, Mar 31, 2021.

    1. Jaysterk
      Blah

      Jaysterk Member Benefactor

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Neomycin
      Hey Guys and Gals,

      So it seems I've developed some minor Athlete's foot. Normally I'd run down to the local pharmacy and pick up some type of cream, spray or powder BUT seeing as my tinnitus and hyperacusis started after a course of NEOMYCIN, I have since become very very careful on what I put on or into my body.

      Now some of the over-the-counter treatments I've seen contain the following: Terbinafine, Miconazole, Clotrimazole, Butenafine hydrochloride.

      Does anyone here have any experience with any of the popular over-the-counter treatments for Athlete's foot or perhaps knows if any of these drugs are ototoxic?

      Any tips are helpful, please.
       
    2. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Hi, I’ve used Desenex (Miconazole) and ZEASORB AF powder. It is effective on Athlete’s foot, although both elevate my tinnitus for 7-10 hours. However, my tinnitus always returns to baseline after it is out of my system. To me it seems relatively safe, but the relatively mild spike is annoying.

      Good luck.
       
    3. BuzzyBee
      Bookworm

      BuzzyBee Member Benefactor

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Not Sure
      I've used Clotrimazole directly in my ear many, many times without problems. As far as I know it's not ototoxic.
       
    4. Forever hopeful
      Depressed

      Forever hopeful Member

      Location:
      USA
      Tinnitus Since:
      2015 resolved, 4/20 L ear, increase 2/21
      Cause of Tinnitus:
      2015,noise,2020-21 SNHL
      @Jaysterk, Neomycin is well known as one of the antibiotics that are ototoxic. I'm so sorry that happened to you.

      You should be fine with the over-the-counter Athlete's foot medication, particularly because it's external. It's understandable to be concerned about taking / using any medication when you have medication induced tinnitus.

      Hang in there and get the foot cream.
       
Loading...

Share This Page